MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2, bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).On (b)(6) 2020, a secondary procedure was preformed for an unknown reason.Two (2) ovation ix, limb stent graft extenders and a non - endologix (gore vbx) stent were implanted.This case is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Now, approximately three (3) years post initial procedure, a type 3b and type 2 endoleaks were reported.A third procedure was completed.The physician elected to reline the originally implanted devices with another afx2, bifurcated stent graft to resolve this event.The patient was reported as doing well and had been discharged.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.The medical records included images.The image review was documented in the medical records.Medical records were provided and reviewed.Approximately six years of post-deployment, md lumbar spine with obliques was performed due to low back pain and result showed that there was an inferior vena cava filter noted with a fracture strut fragment identified in close approximation.After, twelve days, the patient presented for hospital visit and had a recent evaluation for back pain and was noted to have a strut fracture on inferior vena cava filter.Around, three years and eight months later, computed tomography of abdomen with contrast was performed due to abdominal pain and result showed that there was presence of an inferior vena cava filter in with slight posterior tilt situated below the renal veins with the distal tines of the filter projected beyond the lumen of the inferior vena cava without evidence of fracture with one of the posterior tines slightly eroded into the right anterior superior endplate of l4.Around, three months and three weeks later, computed tomography of abdomen and pelvis with and without intravenous contrast showed that the inferior vena cava filter with struts extended beyond the wall of the inferior vena cava.Therefore, the investigation is confirmed for filter limb detachment and perforation of the inferior vena cava (ivc).Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.H10: (expiration date: 03/2012); (manufacturing date: 03/2009).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12749126
Report Number2031527-2021-00459
Device Sequence Number4480528
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)190110
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2019
Device Model NumberBEA25-70/I20-30
Device Lot Number1775300-008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VBX STENT (NON- ENDOLOGIX); OVATION IX, LIMB EXTENDER, LOT FS031120-01; OVATION IX, LIMB EXTENDER, LOT FS042920-37
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale